Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Health and Treatment Issues >> Treatment & Side Effects

kicker
Moderator

Reged: 10/25/10
Posts: 1016
Loc: GA, USA
Re: Question about Atripla side effects.
      07/10/13 03:42 PM

Judging from your posts description of your problems, I think that maybe you have been misinformed. If the first regimen that you were on was replaced by another because of side effects NOT because of viral suppression failure; (Meaning you only had drops in your viral load and never had huge increases in it.); then you are still more or less on your first line treatment even with the second med.

The first and subsequent lines of treatment refers more to viral suppression failure on a class of meds. This is totally different from just switching for the sake of symptoms or ease. For failure to occur you would need to be on a med long enough to show that its effects did nothing to suppress the virus. This would be considered treatment failure and then you would be considered to be on your second line of treatment which means you are limited by the class and or subclasses of medications. The virus all and all would build a resistance to the drugs. It sounds like you only switched due to side effects. Therefore you are still on your first line of treatment, because you haven't experienced viral suppression failure.

That said depending on your virus, what it is resistant to as far as meds to begin with may limit what you can use as far as medicines, but still wouldn't put you in any other line of treatment than first line. If you have a wild type, then you can use anything till you have treatment failure.

While the statement is true that you can't take Atripla and Complera at the same time, (they both contain the same classes of meds and can be very dangerous to increase those in your blood stream), it doesn't prevent you from switching from one to another. You may need to wait a day without taking anything, but you can do it. You never want to take both at the same time though.

Atripla has been reported to cause a lot of the symptoms you are experiencing. A sleep aid may help reduce those symptoms for you with out the need to switch. You need to become proactive in your care, regardless of your doctors willingness to become forthcoming with you. The post you wrote would be vital information for your doctor, so that they can help you become comfortable with the meds. It is their job to help you get better and to overcome any barriers in the way of doing so. That is after all what pays their bills.

I would also suggest a professional therapist. Everyone seems to have aversions to them, but I am sure once you get into the habit of going and are comfortable with the therapist you will wonder why you didn't go sooner. They are a great asset that can if used as a tool rather than a crutch can be very valuable to your overall health. People in therapy after a HIV diagnosis are many more times likely to stay in treatment for hiv, as well as show much higher cd4 counts and better viral suppression overall. They also tend to need less trips to the doctors, and live much better in their daily lives. There are tons of free or very low cost services on many levels for counseling from local organizations to county and state government. If your doctor's clinic doesn't offer those services call your local health department for information on what is available.

Finally, remember you are your best advocate. If it helps you write down your concerns and present them to the nurse and tell them you would like them answered. You can do this with or without an appt. if they resist, contact your local patient advocate group or if the practice is part of a hospital system ask that a patient advocate come to your next appointment.


Post Extras: Remind Me!     Notify Moderator

Entire thread
Subject Posted by Posted on
* Question about Atripla side effects. Rochambeau 07/10/13 12:07 PM
. * Re: Question about Atripla side effects. riverprincessModerator   07/19/13 09:40 PM
. * Re: Question about Atripla side effects. anotherday   07/18/13 10:56 AM
. * Re: Question about Atripla side effects. lilfshrmn   07/11/13 05:13 PM
. * Re: Question about Atripla side effects. riverprincessModerator   07/12/13 08:32 AM
. * Re: Question about Atripla side effects. kicker   07/10/13 03:42 PM

What's New at TheBody.com

Additional Information
0 registered and 0 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 



Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 1972

Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3